Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 147, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 6, 2013, 6:06 PM CDT for Hansford County, Ochiltree County, Texas; Beaver County, Texas County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2013, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 6, 2013, 7:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 427 J/kg
- Mixed-layer CIN
- -400 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:27 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 6, 3:27 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT TUE AUG 6 2013 .DISCUSSION... SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG A BOUNDARY THAT STRETCHED SOUTHWEST TO NORTHEAST FROM NORTHERN DEAF SMITH COUNTY TO NEAR CANADIAN. THESE SHOWERS AND THUNDERSTORMS ARE LIKELY DIURNALLY DRIVEN AND WILL MOST LIKELY WANE AFTER SUNSET. A MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE NORTHERN CWA FROM NORTHEAST NEW MEXICO TONIGHT. A COLD FRONT WILL PUSH INTO THE PANHANDLES FROM THE NORTH ON WEDNESDAY. RIGHT NOW IT APPEARS THAT IT WILL PULL UP STATIONARY ACROSS THE NORTHERN TEXAS PANHANDLE BY PEAK HEATING...SO WILL KEEP THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS THERE. BUT...IF THIS FRONT MOVES FURTHER SOUTH...THEN WE MAY NEED TO CONSIDER BUMPING POPS UP ACROSS THE SOUTH. SOME OF THE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SEE THE LATEST SWODY2 FOR MORE DETAILS. FLOODING MAY ALSO BE AN ISSUE...ESPECIALLY IN THE NORTHWEST WHERE IT HAS BEEN WET LATELY. NEXT COLD FRONT MOVES THROUGH THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT...SO POPS FOR THIS TIMEFRAME LOOK GOOD FROM THE PREVIOUS FORECAST. THERE COULD BE A LULL IN THE SHOWER AND THUNDERSTORM ACTIVITY FRIDAY AND FRIDAY NIGHT...BUT CONFIDENCE IS NOT HIGH ENOUGH TO REMOVE POPS FROM ANY GIVEN AREA. THE FRONT MAY TAKE SOME MOISTURE AND INSTABILITY WITH IT TO OUR SOUTH...SO THIS COULD BE A DRIER DAY. THE INSTABILITY SHOULD RECOVER SOME ON SATURDAY AND SHOWERS AND THUNDERSTORMS MOVING EAST FROM THE MOUNTAINS SHOULD MAKE IT INTO THE PANHANDLES. WILL CONTINUE WITH A DRY FORECAST AFTER SATURDAY NIGHT FOR NOW. SHOWERS AND THUNDERSTORMS WILL STILL BE A POSSIBILITY SUNDAY THROUGH EARLY NEXT WEEK...BUT THE MODELS DO NOT AGREE ON HOW THE UPPER AIR PATTERN WILL EVOLVE...SO WILL KEEP POPS OUT. && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THIS WEEK GIVEN THE RAIN CHANCES AND THE FACT THAT LOWEST RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 72 97 68 91 65 / 20 30 40 20 20 BEAVER OK 74 91 69 88 68 / 40 40 60 30 30 BOISE CITY OK 65 89 65 83 62 / 40 40 50 30 30 BORGER TX 73 100 69 91 66 / 30 30 40 20 30 BOYS RANCH TX 70 101 70 93 68 / 20 30 40 20 30 CANYON TX 72 98 68 93 66 / 20 20 30 20 20 CLARENDON TX 75 99 70 94 69 / 20 20 40 20 20 DALHART TX 66 95 65 88 64 / 40 30 40 30 30 GUYMON OK 72 94 67 87 66 / 40 40 50 30 30 HEREFORD TX 69 98 68 92 65 / 20 20 30 20 20 LIPSCOMB TX 74 95 69 90 69 / 30 30 50 20 30 PAMPA TX 73 97 68 89 64 / 20 30 40 20 20 SHAMROCK TX 76 99 70 95 71 / 20 20 40 20 20 WELLINGTON TX 76 102 71 99 72 / 20 20 40 20 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/15
Hazardous weather outlook, Aug 6, 3:44 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT TUE AUG 6 2013 OKZ001>003-TXZ001>020-071100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 344 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE LEADING TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES WEDNESDAY THROUGH SATURDAY NIGHT. A FEW STORMS MAY BE SEVERE DURING THIS TIME PERIOD...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, Aug 6, 4:27 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 427 PM CDT TUE AUG 6 2013 TXZ008-009-013-014-062230- CARSON TX-GRAY TX-HUTCHINSON TX-ROBERTS TX- 427 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CARSON... SOUTHWESTERN ROBERTS...SOUTHEASTERN HUTCHINSON AND NORTHWESTERN GRAY COUNTIES UNTIL 530 PM CDT... AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF SKELLYTOWN...OR 14 MILES SOUTHEAST OF BORGER...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PAMPA... WHITE DEER... SKELLYTOWN... KINGSMILL... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3578 10088 3553 10075 3540 10127 3557 10136 TIME...MOT...LOC 2127Z 247DEG 13KT 3552 10121 SCHNEIDER
Special weather statement, Aug 6, 4:35 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT TUE AUG 6 2013 TXZ009-010-014-015-062230- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 435 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER... SOUTHEASTERN ROBERTS...EXTREME SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL 530 PM CDT... AT 434 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CODMAN...OR 11 MILES NORTH OF PAMPA...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PAMPA... MIAMI... CODMAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3598 10067 3557 10048 3550 10094 3574 10108 TIME...MOT...LOC 2135Z 240DEG 11KT 3571 10093 SCHNEIDER
Special weather statement, Aug 6, 5:22 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 522 PM CDT TUE AUG 6 2013 OKZ002-003-062330- BEAVER OK-TEXAS OK- 522 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER AND CENTRAL TEXAS COUNTIES UNTIL 630 PM CDT... AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GUYMON...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GUYMON... TURPIN... OPTIMA... HARDESTY... ADAMS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3689 10086 3662 10082 3659 10154 3677 10157 TIME...MOT...LOC 2223Z 263DEG 21KT 3669 10144 SCHNEIDER
Special weather statement, Aug 6, 5:24 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 524 PM CDT TUE AUG 6 2013 TXZ004-008-009-062330- HUTCHINSON TX-OCHILTREE TX-ROBERTS TX- 524 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTS...SOUTHERN OCHILTREE AND NORTHEASTERN HUTCHINSON COUNTIES UNTIL 630 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF PRINGLE...OR 19 MILES NORTHEAST OF BORGER...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN HUTCHINSON AND NORTHERN ROBERTS COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3610 10068 3583 10064 3581 10135 3599 10138 TIME...MOT...LOC 2225Z 263DEG 21KT 3591 10125 SCHNEIDER
Special weather statement, Aug 6, 5:26 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 526 PM CDT TUE AUG 6 2013 TXZ009-010-014-015-062330- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 526 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER... SOUTHEASTERN ROBERTS...SOUTHWESTERN HEMPHILL AND NORTHEASTERN GRAY COUNTIES UNTIL 630 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF MIAMI...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MIAMI... BRISCOE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3585 10023 3560 10013 3550 10066 3567 10073 TIME...MOT...LOC 2227Z 251DEG 13KT 3561 10059 SCHNEIDER
Special weather statement, Aug 6, 6:02 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 602 PM CDT TUE AUG 6 2013 OKZ003-TXZ005-062345- BEAVER OK-LIPSCOMB TX- 602 PM CDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES UNTIL 645 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR FOLLETT...OR 15 MILES NORTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... FOLLETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3631 10021 3648 10029 3660 10000 3637 10000 TIME...MOT...LOC 2302Z 247DEG 15KT 3643 10015 SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:37 PM CDT | Special Weather Statement | AMA | Potter | 23 min |
| Aug 6, 4:27 PM CDT | Special Weather Statement | AMA | Gray | 63 min |
| Aug 6, 4:35 PM CDT | Special Weather Statement | AMA | Roberts | 55 min |
| Aug 6, 4:57 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 63 min |
| Aug 6, 5:24 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| Aug 6, 5:26 PM CDT | Special Weather Statement | AMA | Hemphill | 64 min |
| Aug 6, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 61 min |
| Aug 6, 6:02 PM CDT | Special Weather Statement | AMA | Lipscomb | 43 min |
| Aug 6, 6:22 PM CDT | Special Weather Statement | AMA | Roberts | 23 min |
| Aug 6, 6:45 PM CDT | Special Weather Statement | AMA | Ochiltree | 60 min |
| Aug 6, 4:15 PM CDT | Special Weather Statement | AMA | Texas | 60 min |
| Aug 6, 5:22 PM CDT | Special Weather Statement | AMA | Texas | 68 min |
| Aug 6, 5:39 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 66 min |
| Aug 6, 6:39 PM CDT | Special Weather Statement | AMA | Beaver | 66 min |
| Aug 6, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.